Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taken morning after pill, starts bleeding. Side effects of pills?

My last period was the 21st may - 26th may. I took the morning after pill on the 31st may after the condom split. I started bleeding today (wednesday 6th june) I was informed that my period could be slightly early or slightly late but this is 2 weeks earlier than it should be. Is this a side effect of the morning after pill or is this my period?
Asked On : Sat, 9 Jun 2012
Answers:  2 Views:  232
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
OBGYN 's  Response
May 2013
there are three possibilities for your bleeding,

1.morning after pill can cause menstrual irregularities,
it can prepone or postpone the periods depending on when you took pill, means either before or after ovulation.
as you took the pill on 11th day of your cycle, that is before ovulation so it might have preponed your periods.
in this case you will have your periods after around one month. the side effect of the pill also bleeding can occur,
in this case you will have your regular periods after 2 weeks.

3.anyhow if you if you do not get periods at your expected date better do urine pregnancy test once to rule out pregnancy as there is 1% failure rate of the pill and it could be implantation bleeding.

take care.
Answered: Sat, 9 Jun 2012
I find this answer helpful
OBGYN Dr. Nidhi Gandhi Chandak's  Response
UNWANTED- 72 is an oral emergency contraceptive pill, which can be used to prevent undesired pregnancy, in case of unprotected intercourse or failure of contraceptive measures.
Emergency contraceptive pill is a safe and effective method of preventing unwanted pregnancy. The side effects that some women may have after using the tablet includes:
Irregular menstrual bleeding
Nausea, weight gain, headaches, dizziness, and breast tenderness
Mood changes
Answered: Thu, 26 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor